Format

Send to:

Choose Destination
See comment in PubMed Commons below
Ann Emerg Med. 2012 Jul;60(1):100-2. doi: 10.1016/j.annemergmed.2011.11.033. Epub 2012 Jan 10.

Serotonin syndrome associated with MDPV use: a case report.

Author information

  • 1Indiana University School of Medicine, Indianapolis, IN, USA. jmugele@iupui.edu

Abstract

Serotonin syndrome is associated with use of certain street drugs, including methamphetamine, cocaine, and ecstasy. We describe a case of a woman who developed clinical findings consistent with serotonin syndrome after insufflation of 3,4-methylenedioxypyrovalerone (MDPV), a synthetic amphetamine. MDPV belongs to a group of substances called phenylethylamines, which are β-ketone analogs of other drugs of abuse, such as amphetamines and 3,4-methylenedioxymethamphetamine. She also received fentanyl initially during her hospitalization, which has also been associated with serotonin syndrome. In addition to benzodiazepines and supportive care, she was treated with cyproheptadine for 8 days, with slow resolution of her symptoms.

Copyright © 2011. Published by Mosby, Inc.

PMID:
22237165
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk